MAUDE Adverse Event Report: EDWARDS LIFESCIENCES THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF028O90
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11.Additional manufacturer narrative: the device was not returned for evaluation, as the device request is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification from united kingdom that upon insertion of a tf028o90 cannula while going on bypass, a sharp plastic fragment was observed attached to the tip of the cannula.Upon identification of the incident, the cannula packaging was inspected, revealing damage to the plastic protective cover.Plastic material from the damaged protective cover was found to be adherent to the cannula.Per response received, the users opinion was that this defect posed a potential risk of injury to the patient as well as to healthcare personnel handling the device.
 
Additional Manufacturer Narrative
Initially, it was reported that upon insertion of a tf028o90 cannula while going on bypass, a sharp plastic fragment was observed attached to the tip of the cannula.Upon identification of the incident, the cannula packaging was inspected, revealing damage to the plastic protective cover.Plastic material from the damaged protective cover was found to be adherent to the cannula.However, based on additional information received, the fragments of the plastic cover that remained attached to the device were located in the wire-reinforcement area of the cannula and not in the tip.Consistent with the findings of tubler et al, there is a risk of stroke and events should be mdr reportable when particulate in the fluid lumen of intra-arterial devices is confirmed to have a maximum particulate surface area greater than 800,000 um2 or a maximum particle diameter greater than 1725 microns.Complaints not meeting these criteria will not be reportable due to the remote likelihood that an injury will occur.Since injuries have not been reported as a result of particulate, only devices returned with particulate sizes confirmed above this requirement will be considered reportable.Per pictures provided, in this case the particle was attached to the outside of the cannula body and not in the fluid path and was additionally obvious on device inspection.Based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key24322747
Report Number2015691-2026-11027
Device Sequence Number9541979
Product Code DWF
UDI-Device Identifier00690103041057
UDI-Public(01)00690103041057(17)280427(11)250428(10)469382
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF028O90
Device Lot Number469382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown